Article Text

PDF

Anticoagulation instability with life-threatening complication after dietary modification.
  1. W. H. Chow,
  2. T. C. Chow,
  3. T. M. Tse,
  4. Y. T. Tai,
  5. W. T. Lee
  1. Department of Medicine, Grantham Hospital, Aberdeen, Hong Kong.

    Abstract

    Anticoagulation instability due to a change in intake of vitamin K after dietary modification was observed in 2 patients on long-term oral anticoagulants. One patient developed diffuse bruises treated conservatively with fresh frozen plasma transfusion and the other had a thrombosed aortic prosthesis which required emergency operation. To prevent such complications, dietary modification especially with food rich in vitamin K should be undertaken with care in patients on long-term oral anticoagulants.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.